Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 236, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 22, 2009, 6:09 AM EDT for Blount County, Sevier County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2009, 6:09 AM EDT (10:09 UTC)
- Expired
- Jun 22, 2009, 6:45 AM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 56 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:00 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 22, 3:00 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 AM EDT MON JUN 22 2009 .SHORT TERM (TODAY AND TONIGHT)...REMAINS OF A STALLED FRONTAL BOUNDARY CONTINUES TO BE STRETCHED NORTHWEST TO SOUTHEAST ACROSS THE MRX CWA. WITH THIS...WILL CONTINUE TO SEE CONVECTION DEVELOPING ALONG IT AND PROVIDE OCCASIONAL SHOWER AND THUNDERSTORM ACTIVITY TO THE AREA TODAY AND TONIGHT. INITIALLY...MAIN TRACK WILL LIE ACROSS THE CENTRAL PART OF THE CWA...THEN THROUGH THE DAY THE BOUNDARY MAY SAG A BIT SOUTHWESTWARD. .LONG TERM (TUESDAY THROUGH SUNDAY)...HIGH PRESSURE OVER THE CENTRAL U.S. WILL STRENGTHEN EARLY IN THE EXTENDED...KEEPING THE SOUTHERN APPALACHIAN REGION IN NORTH TO NORTHWEST FLOW ALOFT. THE STALL BOUNDARY OVER THE AREA WILL BECOME MORE NORTH TO SOUTH ORIENTED FOR TUESDAY AND CONTINUE TO CARRY OCCASIONAL CONVECTION THROUGH THE AREA. THE BOUNDARY WILL SLOWLY DISSIPATE MID WEEK AS THE CENTRAL U.S. RIDGE CONTINUES TO STRENGTHEN AND EXPAND EAST INTO OUR AREA. THIS SHOULD SUPPRESS CONVECTION OVER OUR AREA AND LEAD TO GENERALLY HOT AND DRY CONDITIONS ON WEDNESDAY. WEATHER EXPECTED TO BECOME UNSETTLED ONCE AGAIN DURING THE LATTER PART OF THE EXTENDED AS THE STRENGTH OF THE RIDGE DECREASE AND ANOTHER WEAKENING FRONTAL BOUNDARY DROPS INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 94 72 92 70 92 / 30 20 20 10 10 KNOXVILLE AIRPORT, TN 90 70 89 67 88 / 40 30 20 10 10 OAK RIDGE, TN 92 69 91 68 90 / 40 30 20 10 10 TRI CITIES AIRPORT, TN 87 64 88 64 86 / 30 20 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jun 22, 5:30 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT MON JUN 22 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT MON JUN 22 2009 /430 AM CDT MON JUN 22 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ACROSS EAST TENNESSEE. LOCALIZED RAINFALL AMOUNTS NEAR TWO INCHES ARE POSSIBLE. AN ISOLATED SEVERE STORM IS POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 22, 3:46 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 346 AM EDT MON JUN 22 2009 TNZ035-067-220845- MORGAN-ROANE- 346 AM EDT MON JUN 22 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING MORGAN AND ROANE COUNTIES... AT 345 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF WARTBURG...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:37 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Sevier | 38 min |
| Jun 22, 6:42 AM EDT | Flash Flood Warning | MRX | Morgan | 3 hr |
| Jun 22, 12:59 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Morgan, Scott | 61 min |
| Jun 22, 1:57 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Knox, Morgan, Roane and 2 more | 63 min |
| Jun 22, 1:57 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 48 min |
| Jun 22, 2:04 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 56 min |
| Jun 22, 2:18 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, Loudon, McMinn, Meigs and 6 more | 3 hr |
| Jun 22, 2:36 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Grainger, Jefferson, Knox, Loudon and 8 more | 54 min |
| Jun 22, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Rhea, Roane, Sequatchie | 56 min |
| Jun 22, 3:02 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 58 min |
| Jun 22, 3:24 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Blount, Bradley, Hamilton, McMinn, Meigs and 5 more | 66 min |
| Jun 22, 3:35 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.